# SDR CALA000981

- Difficulty date: June 23, 2000
- Submitted: June 27, 2000
- Operation: Air carrier
- Aircraft: N71828
- Make and model: Doug DC-9-82
- Aircraft serial: 49488
- Aircraft time: 42,070 hours, 19,975 cycles
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Valve
- Condition: Leaking
- Location: Nlg
- Stage of operation: AP
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: O

## Discrepancy

WHEN THE LANDING GEAR WAS EXTENDED ON APPROACH TO SJC, THE MAIN GAER INDICATED DOWN AND LOCKED, BUT THE NOSE GEAR INDICATED UNSAFE.  QRH PROCEDURES WERE COMPLIED WITH, BUT THE NOSE GEAR INDICATION REMAINED UNSAFE.  WHEN THE TILLER WAS MOVED TO THE RIGHT THE NOSE GEAR INDICATED DOWN AND LOCKED.  THE AIRCRAFT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND THE NLG PISTON LEAKING FROM THE AXLE AND THE METERING VALVE WAS LEAKING.  THE METERING VALVE AND SEALS WERE REPLACED IAW MM 32-21-02 AND OVERHAUL MANUAL 32-20-01.  A NLG FUNCTIONAL TEST WAS PERFORMED IAW MM 32-20-00, PAGE 201 AND ALL CHECKS WERE GOOD.
